MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / LEFT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / LEFT; PLATE, FIXATION, BONE
Model Number 628205
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The variax clavicle plate did not succeed in fixing the fracture.It looks as if the screws (bone and locking screws) dislocated from the plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The x-rays were received and reviewed by stryker's medical expert.The medical opinion is the following: " this is an unstable clavicular fracture.Looking at the x-rays taken post-operatively it looks like the most medial screw is rather short (maybe did not penetrate the second cortex, or did not go through the middle of the bone).The other two medial screws do not look like they are locked into the plate properly.The screw head is visible above the plate.This means that these are prone to break out under severe stress.The patient has dementia (not having the information how severe it is), but it is a big risk factor.These patients are hard to give instructions and should be monitored the entire day.It may be possible that this patient used both hands to get out of a chair, this could put large stress on the construction that the plate pulls out the screws, it might have happened as well when locked if the forces applied on the construction were high enough.Looking at the dislocation something must have happened, at least some force to cause this failure." therefore, based on investigation, the root cause was attributed to a user/patient related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.

Brand Name
SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10688279
Report Number0008031020-2020-02328
Device Sequence Number11501451
Product Code HRS
UDI-Device Identifier07613252442288
UDI-Public07613252442288
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number628205
Device Catalogue Number628205
Device Lot NumberY45878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR